Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Syncope


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 03/30/2000]
Question: My mother who is 71, has passed out about 4 times in the last 2 months. She seems to be incoherent before & after it happens. She does have high blood pressure & is on meds. but I don't know what it is. Her current doctor took her off the water pill & now put her on Hyoscyamine because she passed out again. What is hyoscyamine? What would be the purpose? The only tests she had done was blood work. I'm concerned its some kind of a circulation problem or another problem. What would you suggest to further check out? I'm sure without having more of her history, it is difficult to say but please just give me some suggestions. Thank you kindly.

Answer: The usual cause of syncope are either cardiovascular causes or neurologic causes. A usual workup would entail some type of long term cardiac monitoring, an EEG, carotid ultrasound and cardiac echogram looking for the source. As to the hycosamine, I'm at a loss to figure this one out.

[posted 11/2/1999]
Question: What is micturition syncope? What causes or symptons? Is it
repeatable? Is it common? Is it heritary?

Thanx
@Joe

Answer: Micturation syncope is when one passes out while/or immediately after urination. When one bears down slightly to urinate, there is a stimulus to the vagal nerve. Usually, more pronounced in men with large prostates but, potentially in anyone. The vagal nerve stimulus causes slowing of the heart. If your pulse is slow to begin with or your blood pressure is low, this can lead to passing out(syncope). It tends to repeat in patients prone to the problem. I see about 5-8 cases a year in my practice and not inherited per se. There is a tendency to have similar heart rates in families, so the predicting factors would tend to run in families.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.